Your institution is subscribed to Read Institutional Edition. Log in or Sign Up to read full text articles.

JOURNAL ARTICLE

Delayed hypoglycemia in a child after ingestion of a single glipizide tablet

C S Szlatenyi, K F Capes, R Y Wang
Annals of Emergency Medicine 1998, 31 (6): 773-6
9624321
This is the first report to describe the delayed onset of hypoglycemia in a child after ingestion of one tablet of glipizide. A 2-year-old boy was observed to ingest 5 mg glipizide and 25 mg hydrochlorothiazide. Activated charcoal was administered within 35 minutes of ingestion. Hypoglycemia (serum glucose 49 mg/dL) developed 11 hours later. Emergency physicians must be aware of the potential for delayed hypoglycemia in children with single-tablet ingestions of glipizide. Prolonged monitoring of glucose levels is warranted.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
9624321
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.